Alert archive / Ohio / Special Weather Statements in 2015
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Dec 24, 2015, 4:21 AM EST for Washington County, Ohio. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 24, 2015, 4:21 AM EST (09:21 UTC)
- Expired
- Dec 24, 2015, 9:15 AM EST
- In force
- 5 hr
- Issued by
- NWS Charleston, WV
County Washington County, OH
The radar
The Charleston,WV radar (KRLX), 141 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 444 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WWUS81 KRLX 240921
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
421 AM EST THU DEC 24 2015
OHZ076-241415-
WASHINGTON-
421 AM EST THU DEC 24 2015
AT 400 AM EST...DUCK CREEK AT MACKSBURG OHIO WAS 11.6 FEET...AND WAS
CONTINUING TO RISE FROM RECENT RAINS OVERNIGHT. DUCK CREEK AT
MACKSBURG AND LOCATIONS DOWNSTREAM ARE EXPECTED TO RISE TO NEAR
BANKFUL EARLY THIS MORNING...WHICH MAY CAUSE SOME LOCALIZED WATER
ISSUES...ESPECIALLY IN LOW LYING AREAS ADJACENT TO THE CREEK.
PERSONS WITH INTERESTS NEAR DUCK CREEK SHOULD MONITOR THE LATEST
FORECAST FOR ADDITIONAL UPDATES.
THE CREEK IS EXPECTED TO RECEDE BY MID MORNING.
LAT...LON 3964 8145 3963 8145 3963 8144 3961 8140
3954 8139 3948 8140 3945 8137 3941 8141
3941 8144 3958 8144 3965 8147
TIME...MOT...LOC 0913Z 240DEG 49KT 3954 8135
$$
14What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Dec 24, 1:35 AM EST, 2 hours 46 minutes earlier.
Area forecast discussion, Dec 24, 1:35 AM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 135 AM EST THU DEC 24 2015 .SYNOPSIS... MILD AND MOIST DEEP LAYER FLOW THROUGH THE WEEKEND. FRONT APPROACHES TONIGHT AND DISSOLVES CHRISTMAS EVE. FRONT IS REVIVED AS A WAVE CROSSES CHRISTMAS NIGHT AND SATURDAY. && .NEAR TERM /THROUGH TODAY/... UPDATE... LEADING LINE OF CONVECTION MOVING NORTHEASTWARD THROUGH SOUTHWESTERN OHIO HAS LOST A LOT OF ITS ENERGY AT THIS POINT...AND LOOKS LIKE IT MAY ONLY CLIP PERRY COUNTY AS IT SPEEDS OFF INTO NORTHERN OHIO. FOCUSED ON THE NOW MOVING INTO THE MIDDLE OHIO VALLEY...AGAIN MOVING NORTHEASTWARD...WHICH HAS SOME SEVERE HISTORY TO IT...AND REQUIRES MONITORING. HARD TO TIME IT INTO OUR NORTHEAST KENTUCKY COUNTIES...BUT LOOKS TO BE ABOUT 2-3 HOURS FROM NOW. EVOLUTION OF THE LINE ALONG THE WAY WILL HAVE SOME INPUT ON THE OVERALL TIMING. SHOULD EXPECT GUSTY WINDS WITH THE LINE. MOTION IS IN THE 50-60 MPH RANGE AT THIS TIME. PREVIOUS DISCUSSION... DEEP SOUTHWEST FLOW IS MAINTAINED THIS PERIOD WITH MUCH MOISTURE AND WARMTH. THIS THE MODELS AGREE ON...WITH PERHAPS ADDITIONAL RECORD HIGHS SOME PLACES ON THURSDAY DEPENDING ON HOW MUCH CLOUD AND SHOWER ACTIVITY HANG AROUND. FOR THE REMAINDER OF THIS AFTERNOON AND EVENING...MOST OF THE SHOWER ACTIVITY WILL BE BOTH EAST AND WEST OF THE AREA...WITH ANY ACTIVITY LIGHT AND MOSTLY OVER THE MOUNTAINS. DESPITE ALL THE CLOUDS THIS AFTERNOON...SOME RECORD HIGHS ARE IN JEOPARDY. I BELIEVE THINGS HAVE BECOME JUST A BIT CLEARER THIS PERIOD. ORIGINALLY THERE WAS A VERY LARGE DIFFERENCE AMONG THE MODELS IN REFERENCE TO THE COOL FRONT APPROACHING FROM THE WEST TONIGHT AND THURSDAY. BASICALLY ...SOME MODELS HAD THE FRONT MOVING INTACT ACROSS THE AREA THURSDAY AND PUSHING ITS ASSOCIATED BAND OF SHOWERS AND THUNDERSTORMS STEADILY ACROSS WITH IT. OTHERS HAD THE FRONT BARELY MAKING THE OHIO RIVER BEFORE DISSIPATING...AND HANGING ITS ASSOCIATED BAND OF PRECIP OVER CENTRAL WEST VIRGINIA. MODEL RUNS TODAY HAVE TRENDED FOR THE FRONT TO MOVE INTO FAR WESTERN SECTION OF OUR CWA LATER TONIGHT...AND DISSIPATE THE FRONT OVER CENTRAL WEST VIRGINIA DURING THURSDAY AS THE FRONT BECOME PARALLEL TO THE FLOW ALOFT AND LOSES UPPER SUPPORT. ON THE OTHER HAND...A BAND OF SHOWERS AND STORMS AHEAD OF THE FRONT THIS AFTERNOON WILL MOVE INTO THE AREA EARLY TONIGHT...WITH STRONG STORMS POSSIBLE...THEN WEAKEN AND TRACK ACROSS THE AREA INTO THE MOUNTAINS BEFORE THEY POSSIBLY STALL THURSDAY AFTERNOON DUE THE SOUTHWEST FLOW ALOFT. THUS...OUR POPS FOCUS ON THIS PRE FRONTAL BAND WITH CAT POPS FROM WEST TO EAST TONIGHT AND THURSDAY MORNING BEFORE WEAKENING AS THEY CONTINUE EASTWARD THURSDAY. EITHER SIDE OF THIS BAND WILL BE A RAPID DROP OFF OF POPS WITH LITTLE IN THE WAY OF UPPER SUPPORT. DESPITE LOTS OF CLOUDS THURSDAY...MAYBE RECORD HIGHS? IN ANY CASE...WELL ABOVE NORMAL TEMPERATURES CONTINUE THIS PERIOD. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... DEEP LAYER FLOW OF UNSEASONABLY MILD AIR CONTINUES THROUGH THE CHRISTMAS HOLIDAY. WEAK SFC BOUNDARY REMAINS STALLED OVER THE MIDDLE OHIO VALLEY THROUGH CHRISTMAS DAY. OFF AND ON SHOWERS IN A CORRIDOR ALONG THE CENTRAL APPALACHIANS WILL BE AIDED BY UPSLOPE ON THE SE SLOPES AND THE RIGHT ENTRANCE REGIONS OF WEAK JETLETS WHILE THE STRONG UPPER LEVEL JET SITS WELL NW OF THE SFC BOUNDARY. THE NAM...ESPECIALLY THE 18Z RUN...WAS A BIT AGGRESSIVE WITH THE UPPER LEVEL DIVERGENCE AND QPF OUTPUT OVER THE CENTRAL APPALACHIANS ON CHRISTMAS DAY...SO THE HOLIDAY COULD TURN OUT TO BE A BIT OF A SOAKER THERE IF THIS VERIFIES. THIS MAY BE ENHANCED BY CONVECTION DOWN TOWARD THE TUG FORK AND SW VA. THERE MAY ALSO BE SHOWERS NEAR THE BOUNDARY OVER THE MIDDLE OHIO VALLEY CHRISTMAS DAY...AS FRONTOGENETIC FORCING REVIVES THE BOUNDARY AS A WARM FRONT AHEAD OF THE NEXT SFC WAVE. AGAIN THE CORRESPONDING UPPER LEVEL S/W TROUGH WILL BE FLAT...AND MAINLY A SPEED MAX. THAT WAVE WILL BRING RAIN ACROSS THE MIDDLE OHIO VALLEY CHRISTMAS NT INTO SAT...WHILE UPPER LEVEL RIDGING IN THE WARM SECTOR BRINGS AN END TO THE SHOWERS OVER THE CENTRAL APPALACHIANS. AS THE WAVE MOVES N ON SAT...SO WILL THE SRN EDGE OF THE RAIN...WITH THE AREA GETTING DEEPER INTO THE WARM SECTOR SAT AFTERNOON. THE GOOD NEWS IS THAT THE ABOVE SCENARIO BRINGS SEPARATE RAIN EVENTS...ONE POTENTIALLY OVER THE CENTRAL APPALACHIANS CHRISTMAS DAY...AND THE OTHER OVER THE MIDDLE OHIO VALLEY CHRISTMAS NT INTO SAT...THE RAIN ESSENTIALLY DISSIPATING OVER THE FIRST AREA WHILE BREAKING OUT OVER THE SECOND. SO...WHILE AN INCH OR MORE QPF IS POSSIBLE WITH EACH...THE SEPARATION AND LIMITED DURATION IN EACH AREA SHOULD PRECLUDE EXCESSIVE WATER ISSUES EVEN THE ALL THE ANTECEDENT RAINFALL. HOWEVER...PW VALUES REMAIN WELL ABOVE NORMAL IN THE HIGH AMPLITUDE FLOW OVER THE CENTRAL APPALACHIANS THROUGH CHRISTMAS DAY...AND THEN OVER THE MIDDLE OHIO VALLEY CHRISTMAS NT INTO SAT. SLIGHTLY COOLER AIR WORKS INTO THE MIDDLE OHIO VALLEY CHRISTMAS EVE NT AND CHRISTMAS DAY...OTHERWISE NO MAJOR TEMPERATURES FLUCTUATIONS ARE FORESEEN. EMPLOYED A BIAS CORRECT MET/MAV BLEND FOR LOWS AND A STRAIGHT MET/MAV BLEND FOR HIGHS FRI. RECORD HIGH HIGHS SAT LOOKED GOOD AND INHERITED AS IS...AND WERE CLOSEST TO THE BIAS CORRECTED ECMWF AND MOSGUIDE. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE UNSETTLED WX CONTINUES INTO EARLY NEXT WEEK AS THE S PLAINS SYSTEM EJECTS NE INTO THE UPPER MS VALLEY. THIS WILL BRING ANOTHER WARM FRONTAL PASSAGE LONG ABOUT MONDAY FOLLOWED BY COLD FRONTAL PASSAGE TUESDAY. HAVE INCREASED POPS INTO LIKELY/CATEGORICAL FOR THE ACTUAL COLD FRONT. SOME MODEL DISCREPANCIES REGARDING JUST HOW ACTIVE THE WARM FRONT IT QPF WISE BETWEEN THE GFS/ECMWF. WE WILL FINALLY SEE THIS MESS CLEAR OUT OF HERE AFTER TUESDAY WITH COLDER AIR WORKING IN TO END 2015...THOUGH NOTHING OUT OF THE ORDINARY. DESPITE THE LAST MINUTE CHILL TO END DECEMBER...THE MONTH WILL PROBABLY STILL END UP AS THE WARMEST ON RECORD AT SOME OF OUR CLIMATE SITES. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... 06Z THURSDAY THRU 06Z FRIDAY... A FRONTAL SYSTEM WILL SLOW AS IT MOVES EAST ACROSS THE AREA TODAY...THEN STALL AND DISSIPATE IN THE MOUNTAINS THIS AFTERNOON. THE BAND OF SHOWERS...AND AN ISOLATED EMBEDDED STORM POSSIBLE TIL 09Z WEST OF A CRW-CKB LINE...AHEAD OF THE FRONT WILL BE PROGRESSIVE UNTIL IT REACHES THE MOUNTAINS THIS AFTERNOON. MOST OF THE SHOWERS WILL BE EAST OF THE OHIO RIVER BY 13Z...AND EAST OF CRW-CKB LINE BY 20Z. MOST OF THE SHOWERS WILL BE CONFINED TO THE MOUNTAINS BY 22Z...WHERE THEY WILL ONLY SLOWLY CONTINUE TO SHIFT SOUTH AND EAST INTO FAR SOUTHERN PORTIONS OF THE AREA BY 06Z FRIDAY. SOUTH TO SOUTHWEST WINDS AHEAD OF THE FRONT WILL DECREASE AND BECOME LIGHT AND VARIABLE DURING THE DAY. EXPECT VFR CEILINGS AOA 4000 FEET OUTSIDE THIS BAND OF CONVECTION.... WITH SOME CLEARING IN THE NORTHWEST PORTION OF THE AREA THIS AFTERNOON AS SOME DRIER AIR WORKS IN ALOFT. WITHIN THE BAND OF SHOWERS...GENERAL MVFR CONDITIONS ARE EXPECTED. NO FOG OUTSIDE THE RAIN THIS MORNING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF SHOWERS AND ASSOCIATED RESTRICTIONS COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 12/24/15 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY H H M M M M M M M M H H HTS CONSISTENCY M M M M M M M M H H H H BKW CONSISTENCY H H H M M M M L L L L M EKN CONSISTENCY H H H H M M M M M M M M PKB CONSISTENCY M M M M M M M H H H H H CKB CONSISTENCY H H H H M M M M M M M H AFTER 06Z FRIDAY... IFR POSSIBLE THURSDAY MAINLY ACROSS THE MOUNTAINS...ALONG WITH ADDITIONAL AREAS OF IFR POSSIBLE OVER THE WEEKEND IN RAIN. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/JMV/30 NEAR TERM...JMV/26 SHORT TERM...TRM LONG TERM...30 AVIATION...JMV
Hazardous weather outlook, Dec 24, 3:22 AM EST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 322 AM EST THU DEC 24 2015 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-250830- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 322 AM EST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS THE POSSIBILITY FOR HEAVY RAIN FRIDAY THROUGH MONDAY. FLOODING COULD BECOME A PROBLEM ON SMALL STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 23, 10:44 PM EST, 5 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1044 PM EST WED DEC 23 2015
OHZ067-075-076-083>087-WVZ007-240445-
VINTON-MORGAN-LAWRENCE-WASHINGTON-ATHENS-GALLIA-MEIGS-JACKSON-MASON-
1044 PM EST WED DEC 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MORGAN...
WESTERN WASHINGTON...GALLIA...EASTERN VINTON...MEIGS...ATHENS AND
NORTHWESTERN MASON COUNTIES...
AT 1044 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NELSONVILLE TO 7 MILES SOUTHWEST OF ALBANY TO NEAR
SOUTH WEBSTER...AND MOVING EAST AT 70 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...BELPRE...NELSONVILLE...POINT PLEASANT...GALLIPOLIS...POMEROY...
GLOUSTER...RIO GRANDE...ALBANY...RACINE...COOLVILLE...RUTLAND...
CHESTERHILL...FORKED RUN STATE PARK...NEW HAVEN...MASON...TUPPERS PLAINS...
GALLIA...MIDDLEPORT AND CHESTER.
LAT...LON 3966 8167 3928 8161 3927 8168 3923 8169
3918 8176 3910 8175 3908 8177 3908 8181
3904 8178 3879 8197 3876 8266 3904 8236
3939 8232 3939 8229 3947 8228 3947 8217
3954 8216 3955 8204 3957 8204
TIME...MOT...LOC 0344Z 250DEG 61KT 3945 8224 3913 8227 3881 8262
26Special weather statement, Dec 23, 11:22 PM EST, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1122 PM EST WED DEC 23 2015
OHZ067-076-085-WVZ008>011-017-019-240515-
MORGAN-WASHINGTON-MEIGS-PLEASANTS-RITCHIE-JACKSON-TYLER-WIRT-WOOD-
1122 PM EST WED DEC 23 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...TYLER...
PLEASANTS...WIRT...RITCHIE AND WOOD COUNTIES...
AT 1122 PM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR CALDWELL TO BELPRE TO NEAR RAVENSWOOD...AND MOVING
EAST AT 70 MPH.
WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...MARIETTA...BELPRE...HARRISVILLE...ST. MARYS...BEVERLY...
ELIZABETH...MIDDLEBOURNE...VIENNA...WILLIAMSTOWN...PADEN CITY...
SISTERSVILLE...PENNSBORO...BELMONT...BOAZ...NORTH BEND STATE PARK...
MINERALWELLS...WASHINGTON...LUBECK AND NEWPORT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 155 AND 186.
INTERSTATE 77 IN OHIO BETWEEN MILE MARKERS 1 AND 16.
ROUTE 50 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 42.
LAT...LON 3966 8159 3959 8159 3958 8148 3965 8145
3959 8135 3961 8127 3958 8125 3957 8104
3954 8104 3961 8095 3958 8089 3960 8085
3956 8081 3950 8081 3905 8111 3899 8121
3901 8181 3927 8168 3968 8168 3969 8164
TIME...MOT...LOC 0422Z 249DEG 61KT 3970 8146 3926 8160 3895 8181
26Local storm report, Dec 24, 1:29 AM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
129 AM EST THU DEC 24 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM TSTM WND DMG PARKERSBURG 39.26N 81.54W
12/23/2015 WOOD WV EMERGENCY MNGR
DAMAGE IN THE VICINITY OF SOUTH 6TH STREET IN
PARKERSBURG WEST VIRGINIA. DAMAGE TO SEVERAL TRAILERS
INCLUDING ROOF DAMAGE AND DAMAGE TO UNDERPINNINGS.
SEVERAL LARGE TREES UPROOTED. INSULATION AND METAL
SIDING 25-30 FEET IN TREES. SEVERAL POWER LINES DOWN.
TIME ESTIMATED FROM RADAR
&&
EVENT NUMBER RLX1501826
SLSpecial weather statement, Dec 24, 1:46 AM EST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 146 AM EST THU DEC 24 2015 KYZ103-105-OHZ086-087-WVZ005>008-013-014-240730- BOYD-LAWRENCE-LAWRENCE-GALLIA-MASON-CABELL-JACKSON-PUTNAM-WAYNE- LINCOLN- 146 AM EST THU DEC 24 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN LAWRENCE...EASTERN BOYD...SOUTHEASTERN GALLIA...SOUTHEASTERN LAWRENCE...NORTHWESTERN LINCOLN...NORTHERN WAYNE...NORTHWESTERN PUTNAM...CENTRAL MASON AND CABELL COUNTIES... AT 145 AM EST...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE EXTENDING FROM NEAR COAL GROVE TO WINIFRED...AND MOVING NORTHEAST AT 70 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... HUNTINGTON...ASHLAND...LOUISA...COAL GROVE...WAYNE...HAMLIN...CHESAPEAKE... PROCTORVILLE...BLAINE...BEECH FORK STATE PARK...YATESVILLE LAKE STATE PARK...HURRICANE...BARBOURSVILLE...KENOVA...MILTON...CATLETTSBURG... ELEANOR...CEREDO...BUFFALO AND FORT GAY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 186 AND 191. INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 36. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. LAT...LON 3893 8172 3826 8209 3798 8289 3855 8261 TIME...MOT...LOC 0645Z 237DEG 60KT 3850 8256 3796 8288 14
Special weather statement, Dec 24, 2:23 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 223 AM EST THU DEC 24 2015 WVZ007-008-013>019-240815- MASON-CALHOUN-RITCHIE-KANAWHA-ROANE-JACKSON-WIRT-PUTNAM-LINCOLN- 223 AM EST THU DEC 24 2015 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM...NORTHERN KANAWHA...JACKSON...SOUTHERN WIRT...NORTHWESTERN CALHOUN... SOUTHWESTERN RITCHIE AND ROANE COUNTIES... AT 222 AM EST...A LINE OF GUSTY SHOWERS WAS ALONG A LINE EXTENDING FROM 10 MILES WEST OF RIPLEY TO NEAR HAMLIN...AND MOVING NORTHEAST AT 70 MPH. WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... CHARLESTON...NITRO...RIPLEY...SPENCER...WINFIELD...GRANTSVILLE...JEFFERSON... ST. ALBANS...DUNBAR...HURRICANE...SISSONVILLE...ELEANOR...CLENDENIN...POCA... TORNADO...AMMA...SANDYVILLE...CROSS LANES...KENNA AND TEAYS VALLEY. THIS INCLUDES THE FOLLOWING HIGHWAYS... INTERSTATE 79 BETWEEN MILE MARKERS 6 AND 27. INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 105 AND 147. INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 37 AND 52. HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...WHICH WILL CREATE REDUCED VISIBILITIES. LAT...LON 3916 8097 3851 8127 3825 8209 3893 8173 TIME...MOT...LOC 0722Z 243DEG 65KT 3882 8190 3827 8215 14
Special weather statement, Dec 24, 4:21 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
421 AM EST THU DEC 24 2015
OHZ076-241415-
WASHINGTON-
421 AM EST THU DEC 24 2015
AT 400 AM EST...DUCK CREEK AT MACKSBURG OHIO WAS 11.6 FEET...AND WAS
CONTINUING TO RISE FROM RECENT RAINS OVERNIGHT. DUCK CREEK AT
MACKSBURG AND LOCATIONS DOWNSTREAM ARE EXPECTED TO RISE TO NEAR
BANKFUL EARLY THIS MORNING...WHICH MAY CAUSE SOME LOCALIZED WATER
ISSUES...ESPECIALLY IN LOW LYING AREAS ADJACENT TO THE CREEK.
PERSONS WITH INTERESTS NEAR DUCK CREEK SHOULD MONITOR THE LATEST
FORECAST FOR ADDITIONAL UPDATES.
THE CREEK IS EXPECTED TO RECEDE BY MID MORNING.
LAT...LON 3964 8145 3963 8145 3963 8144 3961 8140
3954 8139 3948 8140 3945 8137 3941 8141
3941 8144 3958 8144 3965 8147
TIME...MOT...LOC 0913Z 240DEG 49KT 3954 8135
14The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 11:22 PM EST | Special Weather Statement | RLX | Pleasants, Ritchie, Tyler, Wirt, Wood | 53 min |
| Dec 24, 1:46 AM EST | Special Weather Statement | RLX | Cabell, Mason, Wayne | 44 min |
| Dec 24, 2:23 AM EST | Special Weather Statement | RLX | Jackson, Putnam, Roane, Wirt | 52 min |
| Dec 24, 10:41 AM EST | Special Weather Statement | RLX | Pleasants | 4 hr |
| Dec 24, 1:40 PM EST | Flood Watch | RLX | Barbour, Boone, Braxton, Cabell, Calhoun, Clay and 22 more | 49 hr |
| Dec 23, 9:23 PM EST | Special Weather Statement | RLX | Perry, Vinton | 52 min |
| Dec 23, 10:16 PM EST | Special Weather Statement | RLX | Jackson, Vinton | 59 min |
| Dec 23, 10:44 PM EST | Special Weather Statement | RLX | Athens, Gallia, Meigs | 61 min |
| Dec 23, 10:53 PM EST | Severe Thunderstorm Warning | RLX | Athens, Meigs | 33 min |
| Dec 24, 9:44 AM EST | Special Weather Statement | RLX | Washington | 106 min |
Nearby
Special Weather Statements in Ohio, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.